MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 18X190MM SPL TPR DIST; PROTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS 18X190MM SPL TPR DIST; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right total hip arthroplasty on an unknown date.Subsequently, the patient was revised due to a periprosthetic fracture.During the procedure, there was issues with the inserter.Attempts were made to fix the proximal body to the distal stem in a ream-over technique.However, it would not work despite the technique being utilized.Multiple attempts were tried to assemble the correct instrumentation to no avail.The surgeon then attempted to fix the proximal body to the distal stem using a bastardised technique to fix the stem and proximal body together.There was a 25-minute delay during surgery due to instrumentation not working.After the case, it was determined that the grey insertion handle was damaged and burred at the insertion end which did not allow the assembly rod to enter.There was no damage noted to the instrument prior to use.It was reported that there was no issue with the stem or proximal body implants.The following day, an x-ray showed that the stem and proximal body had a dubious coupling.It was also noted that the proximal body was hung up on the medial calcar and was not seated in the proximal reamed bone.The surgeon elected to do a revision the next day due to concerns that the construct may fail in the long run, and the stem and proximal body were loose.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: australia.D10: cat# 11-301335 lot# 66623727 arcos con sz e hi 70mm; cat# 31-302001 lot# unknown arcos prox dst stem inserter.Product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - stem.No product was returned for evaluation.However, pictures were provided of the inserter.A visual examination of the provided pictures identified an inserter with cosmetic damage/burrs on the tip.No further evaluation could be made from the provided photos.Review of the device history records for the proximal body/distal stem identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Lot number identification is necessary for review of device history; however, no lot number was provided for the inserter.Radiographs were provided but were not reviewed by a health care professional due to the image being undated; it was unclear whether the pre or post revision was represented.A definitive root cause cannot be determined.The complaint is confirmed based on the photograph of the damaged inserter.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ARCOS 18X190MM SPL TPR DIST
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20516179
Report Number0001825034-2024-02494
Device Sequence Number12514417
Product Code KWA
UDI-Device Identifier00880304474284
UDI-Public(01)00880304474284(17)321207(10)65688209
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-300918
Device Lot Number65688209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale